Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 261, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 5:20 PM CDT for LeFlore County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2013, 5:20 PM CDT (22:20 UTC)
- Expired
- Sep 1, 2013, 6:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 78 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 2156 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
561
WUUS54 KTSA 012220
SVRTSA
OKC079-012300-
/O.NEW.KTSA.SV.W.0261.130901T2220Z-130901T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
520 PM CDT SUN SEP 1 2013
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 600 PM CDT
* AT 519 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
TALIHINA...MOVING SOUTHEAST AT 15 MPH.
STORM HAZARDS INCLUDE...
QUARTER SIZE HAIL...
WIND GUSTS TO 60 MPH...
* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
TALIHINA...TALIMENA STATE PARK AND WHITESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3485 9499 3483 9481 3465 9488 3473 9506
3486 9506
TIME...MOT...LOC 2221Z 297DEG 13KT 3482 9504
$$
LACY1 follow-up statement
391
WWUS54 KTSA 012235
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
535 PM CDT SUN SEP 1 2013
OKC079-012245-
/O.CAN.KTSA.SV.W.0261.000000T0000Z-130901T2300Z/
LE FLORE OK-
535 PM CDT SUN SEP 1 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LE FLORE COUNTY IS
CANCELLED...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.
LAT...LON 3485 9499 3483 9481 3465 9488 3473 9506
3486 9506
TIME...MOT...LOC 2235Z 297DEG 13KT 3480 9499
$$
LACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:22 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 1, 3:22 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 1 2013
.DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...30
LONG TERM....23Hazardous weather outlook, Sep 1, 5:00 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 500 PM CDT SUN SEP 1 2013 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT SUN SEP 1 2013 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. DISCUSSION... A COLD FRONT IS CURRENTLY MAKING ITS WAY SOUTHWARD ACROSS THE AREA. SCATTERED STRONG THUNDERSTORMS HAVE DEVELOPED ALONG AND SOUTH OF THE FRONTAL BOUNDARY... WHICH LIES GENERALLY FROM SOUTHERN PITTSBURG COUNTY TO NORTHERN MADISON COUNTY IN ARKANSAS. SOME OF THIS ACTIVITY HAS BECOME SEVERE... PRODUCING LARGE HAIL AND STRONG OUTFLOW WINDS. THIS ACTIVITY IS LIKELY TO CONTINUE ALONG AND SOUTH OF THE BOUNDARY INTO THIS EVENING AS THE FRONT SLOWLY CONTINUES TO DRIFT SOUTHWARD. SOUTH OF THE FRONTAL BOUNDARY AND PRECIPITATION... HOT AND HUMID CONDITIONS CONTINUE WITH HEAT INDICES CURRENTLY BETWEEN 100 AND 105. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY THROUGH SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS FAR SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. CHANCES WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO PUSH SOUTH OF THE AREA. DRY AND COOLER WEATHER WILL PREVAIL THROUGH MID WEEK... WITH A SLOW WARM UP LIKELY BY LATE WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 1, 4:04 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN SEP 1 2013
OKZ049-073-075-012130-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
404 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SARDIS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...SARDIS AND
CLAYTON LAKE STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3458 9525 3441 9544 3466 9572 3479 9558
TIME...MOT...LOC 2105Z 312DEG 17KT 3466 9557
LACYLocal storm report, Sep 1, 4:40 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 SW MOUNTAINBURG 35.62N 94.19W
09/01/2013 E1.00 INCH CRAWFORD AR TRAINED SPOTTER
WIND DRIVEN AND SPORADIC WITH LOTS OF DIME HAIL.
&&
JDSLocal storm report, Sep 1, 4:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN SEP 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 2 SW MOUNTAINBURG 35.62N 94.19W
09/01/2013 E1.75 INCH CRAWFORD AR TRAINED SPOTTER
&&
JDSSpecial weather statement, Sep 1, 4:47 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
447 PM CDT SUN SEP 1 2013
OKZ075-012215-
LATIMER OK-
447 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN LATIMER
AT 447 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PANOLA...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...DAMON AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3489 9535 3500 9517 3486 9503 3485 9506
3475 9506 3467 9520 3468 9521
TIME...MOT...LOC 2147Z 325DEG 6KT 3487 9520
LACYSpecial weather statement, Sep 1, 5:00 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SUN SEP 1 2013
ARZ019-029-012230-
CRAWFORD AR-SEBASTIAN AR-
500 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
SOUTHERN CRAWFORD
IN WEST CENTRAL ARKANSAS
NORTHEASTERN SEBASTIAN
AT 500 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALMA...MOVING
SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS
STORM INCLUDE...CONCORD...URSULA...ALMA...KIBLER AND DYER.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3544 9408 3526 9408 3546 9428 3552 9421
3548 9405 3546 9403
TIME...MOT...LOC 2200Z 305DEG 13KT 3547 9421
LACYSpecial weather statement, Sep 1, 5:10 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
510 PM CDT SUN SEP 1 2013
OKZ075-076-012245-
LATIMER OK-LE FLORE OK-
510 PM CDT SUN SEP 1 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
WESTERN LE FLORE AND EASTERN LATIMER
AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES WEST OF
BENGAL...MOVING SOUTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...TALIHINA AND TALIMENA STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3484 9516 3489 9509 3478 9483 3468 9495
3468 9506
TIME...MOT...LOC 2211Z 313DEG 9KT 3483 9509
LACYThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 3:55 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Sep 1, 4:04 PM CDT | Special Weather Statement | TSA | Pushmataha | 26 min |
| Sep 1, 4:47 PM CDT | Special Weather Statement | TSA | Latimer | 28 min |
| Sep 1, 5:10 PM CDT | Special Weather Statement | TSA | Latimer | 35 min |
| Sep 1, 5:37 PM CDT | Special Weather Statement | TSA | LeFlore | 23 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 45 min |
| Sep 1, 5:47 PM CDT | Special Weather Statement | TSA | LeFlore | 28 min |
| Sep 1, 6:44 PM CDT | Special Weather Statement | TSA | LeFlore | 31 min |
| Sep 1, 6:48 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.